Alert archive / New York / Gale Watches in 2021

Gale Watch 3, NWS New York, NY

January 30, 2021

NWS New York, NY issued this gale watch at Jan 30, 2021, 3:42 AM EST. It took effect at Feb 1, 2021, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2021, 3:42 AM EST (08:42 UTC)
In effect from
Feb 1, 2021, 6:00 AM EST
Expired
Jan 31, 2021, 3:46 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted.

918 
WHUS71 KOKX 300842
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
342 AM EST Sat Jan 30 2021

ANZ330-335-338-340-345-302145-
/O.EXT.KOKX.SC.Y.0011.000000T0000Z-210130T2300Z/
/O.NEW.KOKX.GL.A.0003.210131T2300Z-210202T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
342 AM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 15 
  kt with gusts up to 25 kt and seas around 2 feet. For the Gale 
  Watch, northeast winds 20 to 30 kt with gusts up to 45 kt and 
  seas 3 to 6 feet possible.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Gale Watch, from Sunday evening through late 
  Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ350-353-355-302145-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-210130T2300Z/
/O.NEW.KOKX.SR.A.0001.210201T1100Z-210202T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
342 AM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 30 kt and seas 2 to 4 feet. For the Storm 
  Watch, northeast winds 30 to 40 kt with gusts up to 50 kt and 
  seas 11 to 16 feet possible.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Storm Watch, from Monday morning through late 
  Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
3 follow-up statements
146 
WHUS71 KOKX 302044
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
344 PM EST Sat Jan 30 2021

ANZ355-310945-
/O.CAN.KOKX.SC.Y.0011.000000T0000Z-210130T2300Z/
/O.NEW.KOKX.GL.W.0006.210131T2300Z-210201T1100Z/
/O.CON.KOKX.SR.A.0001.210201T1100Z-210202T1100Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
344 PM EST Sat Jan 30 2021

...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST MONDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts 
  up to 40 kt and seas 5 to 8 feet expected. For the Storm 
  Watch, northeast winds 30 to 40 kt with gusts up to 50 kt and 
  seas 9 to 14 feet possible.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...For the Gale Warning, from 6 PM Sunday to 6 AM EST 
  Monday. For the Storm Watch, from Monday morning through late 
  Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

ANZ330-335-338-340-345-310945-
/O.CAN.KOKX.SC.Y.0011.000000T0000Z-210130T2300Z/
/O.NEW.KOKX.SC.Y.0012.210131T2300Z-210201T1100Z/
/O.EXT.KOKX.GL.A.0003.210201T1100Z-210202T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
344 PM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST
MONDAY...
...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 30 kt and seas 2 to 4 feet expected. For 
  the Gale Watch, northeast winds 20 to 30 kt with gusts up to 
  45 kt and seas 4 to 7 feet possible.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...For the Small Craft Advisory, from 6 PM Sunday to 6 AM 
  EST Monday. For the Gale Watch, from Monday morning through 
  late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ350-353-310945-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-210130T2300Z/
/O.NEW.KOKX.GL.W.0006.210131T2300Z-210201T1100Z/
/O.CON.KOKX.SR.A.0001.210201T1100Z-210202T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
344 PM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST MONDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 15 kt
  and seas 3 to 5 feet. For the Gale Warning, east winds 20 to 30
  kt with gusts up to 35 kt and seas 5 to 8 feet expected. For 
  the Storm Watch, northeast winds 30 to 40 kt with gusts up to 50
  kt and seas 12 to 17 feet possible.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Gale Warning, from 6 PM Sunday to 6 AM EST
  Monday. For the Storm Watch, from Monday morning through late 
  Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
299 
WHUS71 KOKX 302304
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
604 PM EST Sat Jan 30 2021

ANZ350-353-311215-
/O.EXP.KOKX.SC.Y.0011.000000T0000Z-210130T2300Z/
/O.CON.KOKX.GL.W.0006.210131T2300Z-210201T1100Z/
/O.CON.KOKX.SR.A.0001.210201T1100Z-210202T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
604 PM EST Sat Jan 30 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST
MONDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts 
  up to 35 kt and seas 5 to 8 feet expected. For the Storm 
  Watch, northeast winds 30 to 40 kt with gusts up to 50 kt and 
  seas 12 to 17 feet possible.

* WHERE...Fire Island Inlet to Montauk Point NY out 20 nm.

* WHEN...For the Gale Warning, from 6 PM Sunday to 6 AM EST 
  Monday. For the Storm Watch, from Monday morning through late 
  Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

ANZ355-311215-
/O.CON.KOKX.GL.W.0006.210131T2300Z-210201T1100Z/
/O.CON.KOKX.SR.A.0001.210201T1100Z-210202T1100Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
604 PM EST Sat Jan 30 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST
MONDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Gale Warning, east winds 20 to 30 kt with gusts 
  up to 40 kt and seas 5 to 8 feet expected. For the Storm 
  Watch, northeast winds 30 to 40 kt with gusts up to 50 kt and 
  seas 9 to 14 feet possible.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...For the Gale Warning, from 6 PM Sunday to 6 AM EST 
  Monday. For the Storm Watch, from Monday morning through late 
  Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

ANZ330-335-338-340-345-311215-
/O.CON.KOKX.SC.Y.0012.210131T2300Z-210201T1100Z/
/O.CON.KOKX.GL.A.0003.210201T1100Z-210202T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
604 PM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO
6 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 30 kt and seas 2 to 4 feet expected. For 
  the Gale Watch, northeast winds 20 to 30 kt with gusts up to 
  45 kt and seas 4 to 7 feet possible.

* WHERE...Long Island Sound, The south shore and eastern bays of 
  Long Island, and New York Harbor.

* WHEN...For the Small Craft Advisory, from 6 PM Sunday to 6 AM 
  EST Monday. For the Gale Watch, from Monday morning through 
  late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
900 
WHUS71 KOKX 310846
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Upton NY
346 AM EST Sun Jan 31 2021

ANZ350-353-355-312200-
/O.CON.KOKX.GL.W.0006.210131T2300Z-210201T1100Z/
/O.UPG.KOKX.SR.A.0001.210201T1100Z-210202T1100Z/
/O.NEW.KOKX.SR.W.0001.210201T1100Z-210202T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
346 AM EST Sun Jan 31 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST MONDAY...
...STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY...

* WHAT...For the Storm Warning, northeast winds 35 to 45 kt with 
  gusts up to 55 kt and seas 12 to 17 feet expected. For the 
  Gale Warning, east winds 20 to 30 kt with gusts up to 40 kt 
  and seas 5 to 8 feet expected.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...For the Storm Warning, from 6 AM Monday to 6 AM EST 
  Tuesday. For the Gale Warning, from 6 PM this evening to 6 AM 
  EST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-340-345-312200-
/O.CON.KOKX.SC.Y.0012.210131T2300Z-210201T1100Z/
/O.UPG.KOKX.GL.A.0003.210201T1100Z-210202T1100Z/
/O.NEW.KOKX.SR.W.0001.210201T1100Z-210202T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
346 AM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST MONDAY...
...STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY...

* WHAT...For the Storm Warning, northeast winds 25 to 35 kt with
  gusts up to 50 kt. Seas 4 to 8 feet expected on the Sound. For
  the Small Craft Advisory, east winds 15 to 25 kt with gusts up
  to 30 kt. Seas 2 to 4 feet expected on the Sound.

* WHERE...The south shore and eastern bays of Long Island, and 
  Eastern Long Island Sound.

* WHEN...For the Storm Warning, from 6 AM Monday to 6 AM EST 
  Tuesday. For the Small Craft Advisory, from 6 PM this evening 
  to 6 AM EST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ335-338-312200-
/O.CON.KOKX.SC.Y.0012.210131T2300Z-210201T1100Z/
/O.UPG.KOKX.GL.A.0003.210201T1100Z-210202T1100Z/
/O.EXB.KOKX.GL.W.0006.210201T1100Z-210202T1100Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
346 AM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 45 kt. Seas 3 to 6 feet expected on the Sound. For
  the Small Craft Advisory, northeast winds 15 to 25 kt with gusts
  up to 30 kt. Seas 2 to 4 feet expected on the Sound.

* WHERE...Western Long Island Sound, and New York Harbor.

* WHEN...For the Gale Warning, from 6 AM Monday to 6 AM EST 
  Tuesday. For the Small Craft Advisory, from 6 PM this evening 
  to 6 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 30, 12:08 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Jan 30, 12:08 AM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service New York NY
1208 AM EST Sat Jan 30 2021

.SYNOPSIS...
Strong high pressure will slowly build in from the west through
Saturday. High pressure moves farther northward away from the
local region Saturday night into Sunday. A complex frontal
system approaches on Sunday. This complex low pressure system
will emerge across the Great Plains on Saturday, then track
across the country over the weekend, impacting the area Sunday
night and continuing into early next week. High pressure returns
Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The fcst is on track. The gusty NW flow with height rises aloft
will make for mitigating radiational cooling as the mostly
clear sky conditions will be countered by boundary layer winds
staying up and keeping more vertical mixing.

Coldest temperatures late tonight with less winds will make for
wind chills not as cold as the previous night. NYC is mostly 1
to 3 above zero for their minimum wind chills but a few 0 to -1
wind chills will be possible. Actual min temperatures forecast
range from the upper teens to 5 to 10 degrees.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
The low out in the Atlantic moves farther eastward while high
pressure slowly moves eastward into the local area on Saturday.
Pressure gradient more substantially decreases leading to further
decreasing winds. Max daytime wind gusts more in the 20 to 25 mph
range. Max temperature forecast ranges from the lower 20s to near
30 despite mostly sunny conditions with ridging continuing aloft.
Forecast wind chills stay below 20 all day.

For Saturday night, ridging aloft continues and surface high
pressure weakens, shifting farther north away from the local
region. The axis of the high traverses the region, leading to more
ideal radiational cooling conditions as the mostly clear
conditions much of the night will coincide with diminishing
winds. There will be a little mitigation of radiational cooling
late as clouds start to increase from the west ahead of the next
approaching complex frontal system and downstream upper level low.

In the upper levels, there does appear to be some degree of
confluence on Sunday. High pressure moves farther away to the
north within Southeast Canada, giving way to the approaching
complex frontal system. Clouds increase much of the day from
upper levels to eventually lower levels. Weather remains dry with
just a slight chance of snow late in the day towards most SW
portions of the local region. Highs forecast are in the mid 20s to
near 30, similar to the previous day as vertical mixing will be
quite limited with light boundary layer flow.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
All attention in the long term is with the potential
significant winter storm/nor'easter Sunday night into Tuesday.
There has not been much change in the overall pattern evolution
in the latest set of model guidance. However, small details with
the evolution of the Pacific shortwave as it moves across the
country this weekend and with the slowly departing upper low
across New England/southeast Canada are important to how the
storm develops off the Middle Atlantic Sunday night into Monday.
Two key features to watch in the next 24-36 hours is the
amplification of the shortwave and the strength of the
confluence zone left behind the departing upper low to our
northeast. There has been a bit of a trend towards more
confluence and bit slower deepening of the low pressure in the
latest guidance. The low still appears to get captured off the
Middle Atlantic, but tracks a bit further south of Long Island
and the 40N/70W benchmark. Did not make huge changes to the
overall forecast and have continued to follow a consensus blend
which takes the low slightly southeast of the benchmark Monday
night into Tuesday afternoon. Both the GFS and ECMWF EPS
ensemble still indicates quite a bit of spread with several
members both NW of the mean and S and E of the mean. For these
reasons, did not want to make huge changes from the previous
forecast. We have seen many times in the past these types of
fluctuations and as the system gets within 36 to 60 hours,
better agreement is usually seen on the guidance. Even though
there has been a shift south, models have tended to trend north
a bit as the event nears. It is also possible the overall precip
shield could expand northward or southward once the mesoscale
features become better simulated.

As for sensible weather, snow may begin on the light side
Sunday night across the southern tier and gradually spread north
into Monday morning. The northward extent is still problematic
due to the unknown impact of the confluence to the north.
However, accumulating snow is still anticipated across our
entire CWA Monday into Monday night. There is potential for
moderate to heavy snow across some portion of the region Monday
afternoon into Monday night, but the details of where this is
going to occur are uncertain. The models continue to indicate an
impressive jet at 850 and 700 mb helping to force upward motion
leading to the snow, but where the axis of strongest lift sets
up is another mesoscale feature that will have to be adjusted as
the event nears.

The Probabilistic Winter Precipitation Forecast (PWPF) graphics
have been updated through 72 hours, which is 00z (7pm) Monday
evening. The current forecast has advisory level snow across the
interior (avg of 3 inches) with near warning level (avg of 6
inches) near the coast. Additional snow is possible Monday night
into Tuesday, but amounts are much less certain. There may also
be a sharp cut off in amounts somewhere across the region,
which at this time looks to be somewhere across the interior. If
the low tracks a bit closer to the coast, then the northward
extent will move further inland and amounts there will be
increased. This could also introduce potential of mixing with
rain on eastern Long Island. A track further south and east
would mean less snow across the board. These details will be
hopefully fine tuned through the weekend. Our official forecast
keeps the precipitation snow with the surface low and mid level
low centers all passing south of the region. These are favorable
tracks to keep a more northerly flow holding any warming off
the ocean down until precip rates decrease or if there is any
dry slot. Again this looks like a concern for only portions of
Long Island at this time.

Looking at probabilities from the GEFS and ECMWF EPS, the
probability of seeing 6 inches or more has increased for the
southern portion of the area in the last 24 hours. The winter
storm has the potential to produce a foot of snow somewhere in
the CWA. This will all be dependent on mesoscale banding and the
track of the system. Strong winds will also be possible,
especially across the southern portion of the region. Gusts 35
to 45 mph cannot be ruled out at some point Monday into Monday
night.

The upper trough takes the system east of the region Tuesday
afternoon and Tuesday night. There could be some lingering snow
on the backside, but any significant accumulation should be
ending Tuesday morning.

Rising heights aloft are progged Wednesday into Wednesday night
as a ridge builds towards the region. The next frontal system
may approach at the end of the week. Temperatures should
moderate on Wednesday and trend above normal by the end of the
week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
High pressure remains to the west to the region Today as low
pressure well east of Long Island continues to move east.

VFR.

Winds gradually diminish overnight tonight, with gusts ending toward
the early morning hours. Still, gusts up to 20 kt are expected to
develop late morning through most of the day. These gusts should
diminish quickly after sundown.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled amendments expected.

.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Sunday...VFR. A chance of MVFR and snow late in the day.
.Sunday night through Tuesday...IFR to LIFR with snow likely.
NE wind 20-25kt, gusting 25-30kt Monday-Monday night.
.Wednesday...VFR. NW wind 15-20kt. Gusts 20-25kt.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
The gales have been converted to a sca for the rest of the ngt.
SCA conditions will linger across the ocean Saturday. Mainly
below SCA conditions expected Saturday night through Sunday for
all waters.

Winds and seas build again Sunday night into Monday with low
pressure slowly tracking near the waters. Gales will be possible,
especially on the ocean, Monday and Tuesday. Seas will build to at
least 15 ft on the ocean during the peak of the storm. Conditions
gradually improve on Wednesday.

&&

.HYDROLOGY...
No hydrologic impacts are anticipated through early next week.

&&

.TIDES/COASTAL FLOODING...
It is becoming increasingly likely for a winter storm/nor'easter to
impact the area late Sunday night through Tuesday with the potential
for several high tide cycles producing minor to moderate to coastal
flooding. Due to the uncertainty with the track, it is still too
early to be mention specific water levels, but prudent to be aware
of this potential.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
     ANZ330-335-338-340-345.
     Small Craft Advisory until 6 PM EST this evening for ANZ350-
     353-355.

&&
Hazardous weather outlook, Jan 30, 12:05 AM EST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1205 AM EST Sat Jan 30 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-310515-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1205 AM EST Sat Jan 30 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is increasing potential for a significant winter
storm/nor'easter late Sunday night into Tuesday. While there
is still a fair amount of uncertainty with the storm track and
timing, the potential exists for 6 or more inches of snow to occur
across the region. Additionally, strong northeast winds, coastal
flooding, and beach erosion will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-310515-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1205 AM EST Sat Jan 30 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gales are possible Sunday night through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:02 AM ESTSmall Craft AdvisoryOKX18 hr
Jan 30, 3:40 AM ESTWinter Storm WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more36 hr
Jan 30, 3:42 AM ESTStorm WatchOKX24 hr
Jan 30, 4:20 AM ESTCoastal Flood WatchOKXNassau, Queens, Suffolk24 hr
Jan 30, 3:44 PM ESTGale WarningOKX66 hr
Jan 30, 3:44 PM ESTSmall Craft AdvisoryOKX36 hr

Nearby

Gale Watches in New York, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.